Maine, 2013High Wind in Maine, November 27, 2013
November 27, 2013 · NWS CAR · 4 events in 4 counties and zones
Strong low pressure lifted north across Maine during the 27th. A tight pressure gradient between high pressure to the east and the low produced strong southerly winds across Washington and Hancock counties.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure lifted north across Maine during the 27th. A tight pressure gradient between high pressure to the east and the low produced strong southerly winds across Washington and Hancock counties. The strong winds occurred from mid morning into the evening hours. The strongest winds occurred along the coast with onshore winds where gusts approached 70 mph. The strong winds brought down trees and power lines across Washington and Hancock counties with the most significant impacts along the coast. Around 5000 customers were without power at the peak of the storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Nov 27, 9:07 AM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 27, 9:07 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
907 AM EST WED NOV 27 2013
.SYNOPSIS...
STRONG LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY THROUGH
TONIGHT...THEN MOVE NORTH ACROSS THE MARITIMES THURSDAY. HIGH
PRESSURE WILL BUILD EAST FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
907 AM UPDATE...LOW PRESSURE ACROSS SW NEW ENGLAND AS OF 9 AM
WILL CONTINUE TO DEEPEN TODAY AND LIFT NE INTO SRN MAINE EARLY
THIS AFTERNOON. THE LOW WILL LIFT ACROSS ERN MAINE EARLY THIS
EVENING. WARM AND MOIST AIR WILL CONTINUE TO STREAM NORTH ACROSS
ALL OF THE CWA. TEMPERATURES HAVE NOW WARMED ABOVE 50 DEGREES IN
THE BANGOR AREA...AND THE ONLY AREAS BELOW FREEZING ARE ACROSS THE
FAR NORTH AND NORTHWEST. EVEN THE FAR NW WILL RISE ABOVE FREEZING
WITHIN THE NEXT HOUR OR TWO. THE PRECIPITATION HAS CHANGED TO RAIN
AT CARIBOU...ALTHOUGH MAY STILL BE FREEZING ON SOME
COLDER/UNTREATED SURFACES. IT IS MAINLY ACROSS THE ST JOHN VALLEY
AND ZONE 1 THAT THERE IS STILL SNOW OR A MIX OF SNOW AND FREEZING
RAIN FALLING. A RECENT CALL TO FT KENT INDICATES THAT THE SNOW HAS
CHANGED TO FREEZING RAIN. WILL MAINTAIN THE WINTER WEATHER
ADVISORIES FOR ANOTHER HOUR OR SO. ALL OF THE WINTER WEATHER
ADVISORIES WILL BE DISCONTINUED BY LATE MORNING. THE 12Z KCAR
SOUNDING HAD PRECIPITABLE H20 OF 0.72" AND THE MODELS ALL HAVE THE
PRECIPITABLE H20 ABOVE AN INCH THIS AFTERNOON AND UP TO 1.5 INCHES
ACROSS DOWNEAST AREAS...WHICH IS UP IN THE 99TH PERCENTILE FOR
THIS TIME OF YEAR. MADE SOME TWEAKS MAINLY TO THE TEMPERATURES AND
PRECIPITATION TYPE BASED ON THE LATEST OBSERVATIONS. PLAN TO HAVE
ANOTHER UPDATE OUT BY LATE THIS MORNING.
PREVIOUS DISCUSSION...
LOW PRESSURE DEVELOPING OVER THE MID ATLANTIC STATES WILL
INTENSIFY AND MOVE NORTHWARD TODAY. THE LOW CENTER IS EXPECTED TO
TRACK ACROSS THE STATE LATER TODAY. THE INLAND TRACK OF THE SYSTEM
ALONG WITH WARM AIR AT THE SURFACE AND ALOFT ON THE EAST SIDE OF
THE STORM WILL RESULT IN SNOW CHANGING TO MIXED PRECIPITATION AND
THEN RAIN IN ALL AREAS. SEVERAL INCHES OF SNOW ACCUMULATION IS
POSSIBLE ACROSS NORTHWESTERN AREAS BEFORE THE SNOW CHANGES TO
MIXED PRECIPITATION AND RAIN. A STRONG PRESSURE GRADIENT BETWEEN
STRONG HIGH PRESSURE TO THE EAST AND THE INTENSE LOW IS PRODUCE
STRONG SOUTHERLY WINDS. WIND ADVISORIES AND WARMING HAVE THEREFORE
BEEN ISSUED WILL EXTEND HIGH WIND WARNING NORTHWARD INTO ZONE 32.
FOR POPS. WINDS AND TEMPERATURE WILL MANUALLY EDIT PREVIOUS GRIDS.
QFP GRIDS FROM PREVIOUS FORECAST STILL LOOK GOOD AND WILL NOT MAKE
ANY CHANGES.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
TURNING SHARPLY COLDER THIS FORECAST CYCLE.
LOW PRES IS FCST TO LIFT N OF THE ST. LAWRENCE RIVER THANKSGIVING
MORNING. THE 00Z RUNS OF THE GFS/NAM AND ECMWF ALL SHOW SOME WRAP
AROUND SNOW W/MUCH COLDER AIR POURING INTO THE REGION. SOUNDINGS
INDICATE DEEP MOISTURE THROUGH 600 MBS. FORCING THROUGH 700 MBS IS
ALSO THERE TO SUPPORT SOME SNOW THROUGH LATE MORNING ACROSS THE
NORTHERN AND WESTERN AREAS. THINGS THEN SHUTDOWN AS DRIER AIR
WORKS ITS WAY THROUGH THE COLUMN BY EARLY AFTERNOON. MAX
TEMPERATURES WILL BIT HIT EARLY IN THE MORNING AS TEMPERATURES ARE
FCST TO FALL THROUGH THE REST OF THE DAY. IN ADDITION TO THE SNOW
AND COLD WILL BE THE WINDS AS WIND GUSTS ARE EXPECTED TO HIT 35 TO
40 MPH DURING THE DAY. MOMENTUM TRANSFER OF 35+ KTS IS SHOWN TO
MIX DOWN TO THE BLYR AS WINDS BECOME MORE ALIGNED FROM THE WNW.
MUCH COLDER THANKSGIVING NIGHT AS SKIES WILL PARTIALLY CLEAR OUT
ACROSS THE NORTHERN TIER WHILE THE CENTRAL HIGHLANDS AND DOWENAST
REGION SHOULD SEE CLEAR CONDITIONS. WINDS WILL DROP OFF AS WELL.
THIS WILL LEAD TO OVERNIGHT LOWS DROPPING SOME 10-15 DEGREES BELOW
NORMAL FOR LATE NOVEMBER. A PARTLY SUNNY DAY IS ON TAP FOR
FRIDAY W/COLD TEMPERATURES. WE ARE TALKING DAYTIME HIGHS ONLY IN
THE UPPER TEENS TO AROUND 20 NORTH AND WEST W/LOW TO MID 20S
CENTRAL AND DOWNEAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SOME VERY COLD TEMPERATURES FRIDAY NIGHT AND THEN TEMPERATURES ARE
EXPECTED TO REBOUND AGAIN TO NEAR NORMAL LEVELS.
THE LATEST PROJECTIONS FROM THE LONG RANGE NUMERICAL GUIDANCE SHOW
A 1042MB HIGH PRES SYSTEM MOVES RIGHT OVER THE NEW ENGLAND REGION
FRIDAY NIGHT INTO SATURDAY. CLEAR SKIES FRIDAY NIGHT AND A COLD
AIRMASS IN PLACE WILL LEAD TO SOME COLD TEMPERATURES. WE COULD BE
SEEING READINGS BY 8 AM SATURDAY NEAR ZERO ACROSS THE FAR NORTH
AND WEST WHILE ELSEWHERE, SINGLE DIGITS AND LOWER TEENS IS THE
EXPECTED MORNING READINGS. THE STRONG HIGH IS FCST TO LIFT NE
ACROSS THE NWRN ATLC OCEAN OVER THE WEEKEND. A LOW PRES WAVE IS
FCST TO MOVE TOWARD THE REGION FROM THE GREAT LAKES SUNDAY
AFTERNOON INTO MONDAY. THIS LOW IS FCST TO MOVE TO THE MAINE COAST
ON MONDAY AND THEN LIFT ACROSS MARITIMES BY MONDAY EVENING. THE
LATEST PROJECTIONS SHOW POTENTIAL FOR SOME ACCUMULATING SNOW FOR
THE NORTHERN AND CENTRAL AREAS AS TEMPERATURES LOOK TO SUPPORT ALL
SNOW. THE DOWNEAST AND COAST AREAS COULD SEE A SNOW/RAIN MIX AS
TEMPERATURES ARE FCST TO BE THE CRITICAL TEMPERATURES OF 32-33
DEGREES. CONFIDENCE AT THIS TIME IS NO HIGHER THAN 40% AND THAT IS
HOW THE PRECIP CHANCES WERE PLAYED. THERE IS STILL SOME DISCREPANCY
IN THE TIMING AND STRENGTH OF THIS SYSTEM TO SUPPORT GOING HIGHER
THE PRECIP CHANCES. THE DAYCREW CAN ASSESS THIS FURTHER TODAY
W/THE LATER GUIDANCE.
ANOTHER STORM SYSTEM IS SHOWN BY SOME OF THE LONGER RANGE GUIDANCE
TO AFFECT THE REGION ON TUESDAY COMING UP FROM THE SERN UNITED
STATES. STAYED W/30-40% CHANCES ATTM AS THIS IS DAY7 AND THERE IS
STILL PLENTY OF TIME TO ASSESS THIS SITUATION.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: EXPECT IFR CONDITIONS THROUGH TONIGHT. WIND SHEAR IS
EXPECTED TODAY WITH A SOUTHEAST WIND OF AROUND 50 KNOTS AT 2 KT FT
AGL.
SHORT TERM: IFR/MVFR CONDITIONS FOR THE NORTHERN TERMINALS ON
THANKSGIVING DAY W/VFR FOR KBGR AND KBHB. LLWS WILL BE A CONCERN
AS WELL W/WIND GUSTS OF 30-35 KTS. VFR EXPECTED FOR ALL TERMINALS
THANKSGIVING NIGHT INTO EARLY FRIDAY. THERE IS SOME POTENTIAL FOR
MVFR BY MIDDAY FRIDAY FOR THE NORTHERN TERMINALS AS A WEAK
DISTURBANCE SLIDES ACROSS THE CROWN OF MAINE. KBGR AND KBHB SHOW
SEE VFR RIGHT INTO SATURDAY.
&&
.MARINE...
NEAR TERM: FOR WINDS CURRENT WIND FIELD STILL CONSISTENT WITH
SWAN/NAM WINDS SO WILL NOT MAKE ANY CHANGES. FOR WAVES: HAVE USED
LATEST SWAN/NAM WAVES. PRIMARY WAVE GROUP IS SOUTHERLY WIND WAVE
(21 FEET/10-12 SECONDS BY LATE AFTERNOON). WAVE MODEL GRAPHICS
SHOWING LONG FETCH EXTENDING TO THE SOUTHEAST OF THE GULF OF
MAINE.
SHORT TERM: GALE POTENTIAL EXPECTED FOR THANKSGIVING DAY INTO THE
EVENING W/STRONG CAA AND WNW WINDS HITTING THE OPEN WATERS. DECIDED
TO BOOST GUSTS TO 35 KTS TO ACCOUNT FOR THIS THINKING. WINDS WILL
COME DOWN LATER THURSDAY NIGHT W/CONDITIONS FALLING BACK TO SCA
LEVELS AND THEN CONDITIONS GOING BELOW SCA BY FRIDAY AFTERNOON.
SEAS WILL STAY UP LONGER AS A SWELL COMPONENT WILL BE THERE
INITIALLY W/HEIGHTS 9-11 FT THANKSGIVING EVENING DROPPING BACK TO
6 FT BY FRIDAY MORNING. WAVE HEIGHTS ARE EXPECTED TO DROP BELOW 5
FT BY FRIDAY AFTERNOON W/THE OFFSHORE WIND COMPONENT.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS FOR THIS AFTERNOON THROUGH TONIGHT.
WIDESPREAD RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 2 TO 3
INCHES WITH SOME HIGHER AMOUNTS EXPECTED IN THE UPSLOPE FAVORED
AREAS OF PISCATAQUIS COUNTY. RIVER RISES ARE EXPECTED, ALTHOUGH
THE MAIN STEM RIVERS ARE EXPECTED TO REMAIN WITHIN THEIR
BANKS. SMALL STREAM AND URBAN FLOODING IS POSSIBLE. SOME ICE HAS
BEEN NOTED ON THE STREAMS AND RIVERS ACROSS NORTHERN AND WESTERN
AREAS AND ON SOME THE STREAMS AND RIVERS IN PISCATAQUIS COUNTY.
THE MELTING OF THIS ICE COMBINED W/THE RAINFALL PLUS THE THAWING
OF THE GROUND COULD ADD RISING STAGES. THIS WILL NEED TO BE
MONITORED TODAY INTO TONIGHT.
&&
.TIDES/COASTAL FLOODING...
HIGH TIDE THIS MORNING IS BETWEEN 0518 AND 0527 EST WITH NEXT
HIGH TIDE OCCURRING BETWEEN 0540 AND 0551 LATE AFTERNOON TIDE. DOES
NOT APPEAR TO BE ANY ISSUES WITH MORNING TIDE HOWEVER EXPECT 1
FOOT STORM SURGE AND BUILD WAVES ALONG EXPOSED COASTAL AREAS AT
TIME LATE AFTERNOON TIDE. ASTRONOMICAL TIDE COMBINED WITH STORM
SURGE AND LARGE WAVES IS EXPECTED TO PRODUCE MINOR OVERWASH ALONG
COASTAL AREAS EXPOSED TO THE OPEN OCEAN...SO WILL ISSUE COASTAL
FLOOD ADVISORY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
MEZ001>006-010.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MEZ005-006-011-
031.
HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR MEZ015>017-
029-030-032.
COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING FOR MEZ029-030.
FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH LATE TONIGHT
FOR MEZ010-015-031.
MARINE...STORM WARNING FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR ANZ050>052.
&&
NEAR TERM...CB/MIGNONE
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...CB/MIGNONE/HEWITT
MARINE...CB/MIGNONE/HEWITT
HYDROLOGY...MIGNONE
TIDES/COASTAL FLOODING...MIGNONEHazardous weather outlook, Nov 27, 5:26 AM EST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
526 AM EST WED NOV 27 2013
MEZ001>004-281030-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
526 AM EST WED NOV 27 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ011-281030-
CENTRAL PENOBSCOT-
526 AM EST WED NOV 27 2013
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ005-006-281030-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
526 AM EST WED NOV 27 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
NORTHERN MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ016-017-032-281030-
INTERIOR HANCOCK-CENTRAL WASHINGTON-NORTHERN WASHINGTON-
526 AM EST WED NOV 27 2013
...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ031-281030-
SOUTHERN PISCATAQUIS-
526 AM EST WED NOV 27 2013
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ029-030-281030-
COASTAL HANCOCK-COASTAL WASHINGTON-
526 AM EST WED NOV 27 2013
...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ010-281030-
CENTRAL PISCATAQUIS-
526 AM EST WED NOV 27 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ015-281030-
SOUTHERN PENOBSCOT-
526 AM EST WED NOV 27 2013
...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ050>052-281030-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
526 AM EST WED NOV 27 2013
...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HEWITT
High Wind, Interior Hancock
- When
- November 27, 10:30 AM EST to 7:00 PM EST
- Where
- Interior Hancock forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Sustained winds of 25 to 35 mph...with gusts of 50 to 60 mph...brought down trees and power lines. Damage to trees and power lines was reported across the region including the towns of Orland and Bucksport.
High Wind, Coastal Hancock
- When
- November 27, 10:30 AM EST to 7:00 PM EST
- Where
- Coastal Hancock forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Sustained winds of 25 to 35 mph...with gusts of 55 to 65 mph...brought down trees and power lines. Widespread damage to trees and power lines was reported across the region including the towns of Castine...Deer Isle...Stonington and Blue Hill.
High Wind, Central Washington
- When
- November 27, 10:30 AM EST to 8:00 PM EST
- Where
- Central Washington forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Sustained winds of 25 to 35 mph...with gusts of 50 to 60 mph...brought down trees and power lines. Damage to trees and power lines was reported across the region including the towns of Charlotte...Perry and Marion.
High Wind, Coastal Washington
- When
- November 27, 10:30 AM EST to 8:00 PM EST
- Where
- Coastal Washington forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Sustained winds of 25 to 35 mph...with gusts of 60 to 70 mph...brought down trees and power lines. Widespread damage to trees and power lines was reported across the region including the towns of Machias...Lubec...Columbia Falls and Eastport. A 69 mph wind gust was measured in Lubec with a 64 mph wind gust in Eastport.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, November 27, 20132 deaths · 1 event
- Freezing Fog in Washington, November 27, 20131 death · 8 injured · 1 event
- Damaging Wind and High Wind in Massachusetts, November 27, 2013$204,000 · 55 kt wind · 14 events
- Damaging Winds in North Carolina, November 27, 2013$52,000 · 56 kt wind · 5 events
- High Wind and Strong Wind in Rhode Island, November 27, 2013$46,000 · 51 kt wind · 5 events
- Strong Wind in Connecticut, November 27, 2013$30,000 · 1 event
- Strong Wind in New York, November 27, 2013$20,000 · 2 events
- Strong Wind in New Jersey, November 27, 2013$15,000 · 4 events
- Winter Weather in West Virginia, November 27, 2013$15,000 · 1 event
- Strong Wind in Connecticut, November 27, 2013$15,000 · 1 event
- Flooding in New Jersey, November 27, 20132 events
- Flooding in Pennsylvania, November 27, 20132 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484487, 484488, 484489, 484493.